I had the implanon implanted 7 months ago. I didn't experience any side effects except no periods. However 5 months later, i started breaking out on my cheeks and although it appears to be calming down (i've been using home remedies to help) its still there. In addition, during this period I have been experiencing rashes/tiny spots/redness around my eyeswhich flares up from time to time which the doc beleives is eczema. Coupld implanon be the cause of this? I have never had any skin prblems ever before. I'm 35 was was on micrgynon for about 12 years and had to come off it because of my age. Can I go back on it? Also If all these things are realted to implanon, how long do you think it would be before my face heals and are there any side effects of having implanon removed? I'm sorry to have written an essay. Thank You in advance for you help.
Welcome to ehealthforum,
Your symptoms could be attributed to the hormonal content of the Implanon. If the symptoms are persistent or getting worse, you should consider visiting your doctor/gynecologist to get it removed and get started on alternate birth control to have protection against pregnancy and to control your symptoms. Your acne should subside within few weeks of stopping with the birth control use. Your gynecologist/obstetrician is the best to decide the suitable alternate birth control based on examination and hormonal studies.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.